Skip to content
My WebMD Sign In, Sign Up
Lyrica side effects Q's
avatar
darlyn05 posted:
Hey All!

For those of you that do or have used Lyrica for nerve pain I was wondering if you experienced any minor or major side effects from it. My most recent is a constant ringing in my ears, blurred vision, some memory (and/or sharpness in my thinking) difficulty and apparently I've talked in my sleep as if I have torrets.

I've been on a low dose 50mg 3 x's/day for about 2 1/2 mos. I can lessen some of the side effects, like sleep talking, by decreasing how many x's a day I take it.

Also, is it possible that other side effects will appear as more time goes by?

TIA
Reply
 
avatar
trs1960 responded:
I took it for a year or more...I can't remember if I had any memory problems.

The important thing is that each of us responds differently to each drug. I know a few of us in here have some drug sensitivites so pay attention and let your doctor know...primarily listen to yourself or spouse. Someone close to you can see things you and the doctor may miss.

While I didn't have any problems with Lyrica, I almost died from Fentynal twice. The first time was just drug reaction and I went to ER and then my doc. The second time hit me 10x worse and it put me in psychotic hell.

This is why I was so hard on the guy espousing the DXM use. This stuff we take is dangerous and our doctors and loved ones are our first line of defense.

My opinion is, if the drug makes you more uncomfortable than you like, tell you doctor and with his/her help stop taking it.

Best wishes.

Tim
 
avatar
bj1208 responded:
hi - just wanted to respond - I don't take Lyrica but do aptake Neurontin (gabapentin is generic) and when I get tired I do get blurred vision real bad. I take 3600mg daiily (1800 morning, 1800 night) - I have discussed this with my Pain doc and he said he has heard this from several patients - it is one of the side effects - I have not experienced any of the other symptoms you indicated but would suggest that you speak with the prescribing physician and/or pharmacist and let them know - also let you prescribing doc know that you reduce it at times as this should only be done with their knowledge and approval as both the meds require a slow dosage increase to start and when coming off the meds it must also be reduced in small amounts.

please let us know what you find out - take care - Joy
 
avatar
dianer01 responded:
Hi Darlyn!

I have taken Lyrica and did not have any side effects while I was on it. I did quit cold turkey and that was a miserable experience. So I went back on it for a couple of weeks then weaned myself off over another few weeks. It took time to get off of it but I was ok when I took my time to stop using it.
 
avatar
darlyn05 responded:
Thank you to all! I guess I am going to write some sort of a journal so I can track what I notice, then poor hubby can add his two cents. Then maybe I'll have a better bearing on what to do and ask my Dr.

From what I've researched there aren't many options for nerve pain, which is what I'm currently trying to remedy. Then I'll work on the other stuff. In short, my situation includes: central and neural foramina stenosis, DJD, DDD, 3 fractures, diffuse/herniated discs, disc bulges, annular tear, facet arthritis, osteoarthritis, end plate edemas and whatever else. All multi level and of lumbar area.

Again, Thank you all.


Helpful Tips

marybear53
I have had relief from facet injections in my lower back. My pain management doctor told me that surgery is not, and will not be an option. ... More
Was this Helpful?
1 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Spine Center